Alert archive / Arkansas / Flash Flood Warnings in 2004

Flash Flood Warning 46, NWS Little Rock, AR

May 13, 2004White County, Arkansas

NWS Little Rock, AR issued this flash flood warning at May 13, 2004, 9:28 PM CDT for White County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2004, 9:28 PM CDT (02:28 UTC)
Expired
May 14, 2004, 12:25 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County White County, AR

The radar

The Little Rock radar (KLZK), 77 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2004-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1751 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2004-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1751 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 140231
FFWLIT
ARC145-140525-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
928 PM CDT THU MAY 13 2004

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WHITE COUNTY IN CENTRAL ARKANSAS

* UNTIL 1225 AM CDT

* AT 925 PM CDT...DOPPLER WEATHER RADAR SHOWED A LARGE AREA OF       
  SHOWERS AND THUNDERSTORMS PUSHING INTO WHITE COUNTY FROM THE       
  SOUTH. PARTS OF THE COUNTY HAVE ALREADY RECEIVED TWO TO THREE      
  INCHES OF RAIN...INCLUDING THE SEARCY AREA. WITH ADDITIONAL HEAVY  
  RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR. 

&&

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.

LAT...LON 3543 9142 3541 9141 3535 9144 3529 9144
          3528 9139 3522 9140 3517 9147 3511 9147
          3511 9160 3505 9160 3508 9171 3504 9187
          3509 9210 3535 9208 3536 9185 3545 9182
          3544 9178 3553 9178 3552 9160 3543 9159

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 13, 3:15 PM CDT, 6 hours 13 minutes earlier.

Area forecast discussion, May 13, 3:15 PM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
315 PM CDT THU MAY 13 2004
.DISCUSSION...
MOST OF THE WEATHER WILL BE ON THE FRONT END OF THIS FORECAST. UPPER
LEVEL FLOW WILL PUSH SHORT WAVE TO THE NORTHEAST...TRIGGERING
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE POTENTIAL FOR
SEVERE WEATHER IS THERE...BUT SOMEWHAT TEMPERED ON ACCOUNT OF CLOUD
DEBRIS MOVING OVER ARKANSAS FROM THE NE TEXAS COMPLEX. GFS NUMBERS
PREFERRED ON THEIR PATTERN OF ENDING PRECIPITATION EARLY ON SATURDAY
RATHER THAN DRAGGING POPS THROUGH ALL FOUR PERIODS BY THE FWC
NUMBERS. SURFACE FRONT WILL CLEAR MOST OF THE STATE SATURDAY MORNING
EXCEPT THE EXTREME SOUTHEAST CORNER. ANOTHER WEAK FRONT WILL
APPROACH THE NORTHERN BORDER BY TUESDAY...SO INCLUDED CHANCES OF
SHOWERS FOR THE NORTHERN SECTIONS ONLY ON TUESDAY INTO TUESDAY
NIGHT. FOLLOWED TEMPERATURES FROM THE GFS CLOSELY.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    65  73  53  75 /  80  60  10  10
HARRISON AR       56  62  45  72 /  80  40  10  10
HOT SPRINGS AR    65  73  53  76 /  80  60  10  10
PINE BLUFF AR     66  74  55  77 /  80  70  20  10
MOUNTAIN HOME AR  57  63  45  72 /  80  40  10  10
MONTICELLO AR     66  76  56  78 /  80  70  20  10
SEARCY AR         65  70  51  75 /  80  60  10  10
MOUNT IDA AR      65  72  52  75 /  80  50  10  10
RUSSELLVILLE AR   64  67  49  74 /  80  50  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

32
Hazardous weather outlook, May 13, 6:45 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
645 PM CDT THU MAY 13 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
645 PM CDT THU MAY 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

A COLD FRONT WILL APPROACH THE STATE FROM EASTERN OKLAHOMA TONIGHT.
SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER MUCH OF NORTHERN AND
CENTRAL ARKANSAS DURING THE OVERNIGHT HOURS. LATER TONIGHT...AS THE
FRONT MOVES CLOSER...AND AN UPPER LEVEL SYSTEM SWINGS UP OUT OF
LOUISIANA...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE OVER
SOUTHERN ARKANSAS.

THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ARKANSAS
FOR TONIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY
SEVERE WEATHER THREATS. HEAVY DOWNPOURS WILL ALSO ACCOMPANY SOME OF
THE STORMS WHICH COULD LEAD TO LOCALIZED FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE COLD FRONT WILL CONTINUE MOVING EASTWARD ACROSS ARKANSAS ON
FRIDAY. THE SYSTEM IS EXPECTED TO EXIT ARKANSAS EARLY ON SATURDAY.
SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND AHEAD OF THE
FRONT...WITH RAIN CHANCES DECREASING FOLLOWING THE PASSAGE OF THE
FRONT. NO ORGANIZED SEVERE WEATHER IS EXPECTED.

HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT AND PERSIST ACROSS THE
AREA INTO THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT.

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:15 PM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson35 min
May 13, 8:29 PM CDTSevere Thunderstorm WarningLZKMonroe, Prairie46 min

Nearby

Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.